MAUDE Adverse Event Report: INOVO. INC EVOLUTION ELECTRONIC CONSERVER

INOVO. INC EVOLUTION ELECTRONIC CONSERVER
Model Number OM-900A
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/28/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device reported in this event (conserver, oxygen, product code: ne, model om-900a, serial number: (b)(4)) was received on 09/24/2015 at inovo's manufacturing facility in (b)(4).This device was tested and analyzed per the device control plan 561.The device was inspected and disassembled and was noted with visible burn marks at the inlet of the yoke.The brass insert had visible damage along the edge of the diameter.The sintered bronze filter sustained no visual burn damage.The cylinder post valve had visible damage along the sealing surface.There was also metal removed/pitted from the sealing surface exposing the brass under the stainless steel plating.Black residue was also noted along the top and sides of the brass insert, but no indication of the flash fire penetrating through the sintered bronze filter.No residue was noted at the sintered inlet filter.The seal washer that was recovered from the ignition was completely disintegrated leaving only remnants of the brass ring.Analysis determined the likely scenario was that flow friction may have been the cause of the fire.It was reported that there were multiple attempts to connect the conserver to the oxygen cylinder with reported air leaks.It can be concluded that the repeated attempts to connect meant that the conserver was not properly connected each time.These repeated attempts would result to the damage to the sealing surface.The instructions for use (ifo) states that the post valve of the oxygen cylinder and the conserver should be inspected prior to connection and to not use if there is any damage to the sealing surfaces of the conserver and oxygen cylinder.In addition per the home use checklist, if a leak is not fixed after one additional attempt, reconnect should be attempted.If after two failed attempts to connect the conserver, the patient is instructed to contact the company in which they purchased the unit from.The most likely root cause was that the operator damaged the sealing surface with the repeated attempts to connect the device to the oxygen cylinder and did not inspect the sealing surface after each subsequent connection attempt.The pitting/opening could not create sufficient seal and gas was seeping out through the opening of the pitted area causing flow friction sufficient enough to cause a flash fire.A review of the device history record did not show any nonconformities or issues during the manufacturing process.This mdr is being submitted based as a result of a voluntary two-year retrospective review that was performed to identify potentially reportable complaints.There was no report that an inovo device caused or contributed to an adverse event where death, serious injury, or a significant public health hazard has occurred or may occur if the alleged malfunction were to reoccur; however, this event is being reported in an abundance of caution.If inovo becomes aware of additional information that would affect reportability, a supplemental will be submitted.Note that this mdr was previously submitted on 01/28/2017 and is being re-submitted because it was not fully processed or received by fda due to an error.
 
Event or Problem Description
It was reported that the customer was in a vehicle at the time of the incident and was switching over the device from an empty cylinder to a full cylinder.The device was connected and after turning on the cylinder valve, a leak was noticed.The cylinder valve was turned off and reconnected to the device two more times.On the last attempt, a hiss was heard that got louder, and then flashed with a flame.The customer jumped out of the car and then quickly turned the cylinder valve off to prevent a fire.There were no reported adverse patient effects.No additional information provided.

Brand Name
EVOLUTION ELECTRONIC CONSERVER
Common Device Name
EVOLUTION ELECTRONIC CONSERVER
Manufacturer (Section D)
INOVO. INC
401 leonard blvd. n
lehigh acres FL 33971
MDR Report Key6602668
Report Number1062191-2017-00003
Device Sequence Number1267128
Product Code NFB
UDI-Device Identifier00814470020051
UDI-Public00814470020051
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042142
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/22/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberOM-900A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2015
Initial Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1